I have the same exact symptoms as you. I have seen so many gastroenterologists that I get them all mixed up. I no longer have a gallbladder, due to the fact that one of the doctors diagnosed me with gallbladder disease, and yet I still have the same symptoms. I have had surgery for acid reflux, appendectomy, colonoscopy, and the list goes on. I, too, can't take most pain medications because they exacerbate the symptoms. The only abnormalities found so far are high yeast count in my digestive system, high white blood count, and LOTS of adhesions. Also, my stomach empties too fast. The pain wakes me at night, even if I take a sleeping pill. The only difference is that I am too sleepy to drive to the hospital if I have to go.
With the high yeast count you should defnitely look into gluten intolerance/ celiac disease. I've wondered about that myself and have even heard certain pills contain gluten - although I have no idea how to find out which ones do.
Also, I had wondered about adhesions so I'm very glad to have seen your comment despite the unpleasant circumstances. Maybe we can try to figure this out. Once or twice a very severe pain has manifested around the site of appendectomy so I wonder if a sloppy surgery could have allowed the colon to get stuck in some spot or something of that nature and manifests itself higher up. Again, the confusing thing is that it's most often classic liver/gallbladder. I've also checked out fine on a colonoscopy. My HIDA scan said gallbladder was at 88 percent which is considered very good.
Foods can cause it - but once starting the lawnmower gave me worst pain of all.
What a confusing problem! Maybe we'll help doctors find a new condition for the medical books before it's all over.
Maybe an easier place to start would be asking how, why and if a medication can directly cause pain in the side. I'm talking about medications that are known to be safe for the liver and are even used in the hospital to control pain from pancreatitis, for instance. For some reason these same medicines all say use with caution if you have liver disease but I would think that referred to metabolization rather than any direct pain. I also know that the liver itself can't feel pain so I guess I'm talking about swelling that might cause discomfort.
As far as the "if" question; unless I'm missing some strange coincidence I've noticed a direct connection between medications and this pain. I'm well aware of the tylenol risk and I've steered well clear of the obvious liver risks like that.
hey -- regarding your question about gluten in pills -- just email the company who makes them, or google it - and you can usually find out what contains gluten, and what doesn't. All the producers have a contact email/number you can reach, and a lot of the times, this question is answered on site's FAQs...
sorry to hear about your problems, not sure what it could be! I have celiac myself, but your symptoms seem to come about after physical activity, not just eating.. so that might rule that out. Although, if you have celiac with severe intestinal damage, just movement could perhaps give you pain.... good luck in your search.
My doctor said that I showed no signs of celiac disease when he did the colonoscopy. I know that adhesions can bind organs together so that even if you don't have any blockages the organs can't move as nature intended. I also have had a C-section, tubal, AND a hysterectomy due to Endometriosis. My gastroenterologist recommended for me to see a pain specialist. The problem is that my insurance does not cover this. He said the only other alternative for Adhesion Related Disorder is to have adhesion lysis through a surgeon who specializes in laparoscopic surgery. The down side to this procedure is that the adhesions will reform 9 out of 10 times.
In regards to the pain, mine is worse if my stomach is empty, or if I eat raw vegetables or fruit, or anything spicy. It has been so long since I ate a salad that I think I could swim in it. My luck, I would get E. Coli!!